Alert archive / North Carolina / High Surf Advisories in 2007

High Surf Advisory 2, NWS Wilmington, NC

May 7, 2007

NWS Wilmington, NC issued this high surf advisory at May 7, 2007, 3:05 AM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
May 7, 2007, 3:05 AM EDT (07:05 UTC)
Expired
May 9, 2007, 2:20 AM EDT
In force
47 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KILM 070705
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
305 AM EDT MON MAY 7 2007


NCZ097-101-SCZ034-046-071515-
/O.CAN.KILM.CF.S.0002.070507T1200Z-070508T2200Z/
/O.NEW.KILM.SU.Y.0002.070507T0705Z-070509T0000Z/
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
305 AM EDT MON MAY 7 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH SURF
ADVISORY FOR THE BEACHES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST
SOUTH CAROLINA THROUGH 8 PM EDT TUESDAY.

A DEVELOPING LOW PRESSURE SYSTEM 325 MILES EAST OF WILMINGTON WILL
CONTINUE TO MOVE SOUTH AND THEN WEST TOWARD THE GEORGIA AND
FLORIDA COAST BY WEDNESDAY. THIS LOW COMBINED WITH A STRONG HIGH
PRESSURE AREA OVER NEW YORK IS EXPECTED TO PRODUCE GALE FORCE
WINDS OF 30 TO 40 KNOTS AND HIGHER GUSTS OVER THE COASTAL WATERS.

SEAS RANGING FROM 7 FEET NEAR SHORE TO 13 FEET AT FRYING PAN SHOAL
ARE EXPECTED TO CONTINUE TO INCREASE THROUGH TODAY AND TUESDAY.
THIS WILL RESULT IN EXTREMELY ROUGH SURF ALONG THE COAST AND
POSSIBLE BEACH EROSION.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

NCZ100-071515-
/O.NEW.KILM.SU.Y.0002.070507T0705Z-070509T0000Z/
BRUNSWICK-
305 AM EDT MON MAY 7 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH SURF
ADVISORY FOR THE BEACHES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST
SOUTH CAROLINA THROUGH 8 PM EDT TUESDAY.

A DEVELOPING LOW PRESSURE SYSTEM 325 MILES EAST OF WILMINGTON WILL
CONTINUE TO MOVE SOUTH AND THEN WEST TOWARD THE GEORGIA AND
FLORIDA COAST BY WEDNESDAY. THIS LOW COMBINED WITH A STRONG HIGH
PRESSURE AREA OVER NEW YORK IS EXPECTED TO PRODUCE GALE FORCE
WINDS OF 30 TO 40 KNOTS AND HIGHER GUSTS OVER THE COASTAL WATERS.

SEAS RANGING FROM 5 TO 6 FEET NEAR SHORE TO 13 FEET AT FRYING PAN
SHOAL ARE EXPECTED TO CONTINUE TO INCREASE THROUGH TODAY AND
TUESDAY. THIS WILL RESULT IN EXTREMELY ROUGH SURF ALONG THE COAST
AND POSSIBLE BEACH EROSION.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED
BEACH EROSION.


$$

7
8 follow-up statements
000 
WHUS42 KILM 071326
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
926 AM EDT MON MAY 7 2007

NCZ097-100-101-SCZ034-046-072100-
/O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
926 AM EDT MON MAY 7 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

AN INTENSE LOW PRESSURE SYSTEM ABOUT 290 MILES EAST SOUTHEAST OF
CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH
WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA
NORTH OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER
GUSTS OVER THE COASTAL WATERS. HURRICANE FORCE WINDS ARE EXPECTED
ACROSS PORTIONS OF THE OFFSHORE WATERS.

LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES
RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES.
EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

SRP
000 
WHUS42 KILM 072031
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
431 PM EDT MON MAY 7 2007

NCZ097-100-101-SCZ034-046-080300-
/O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
431 PM EDT MON MAY 7 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

AN INTENSE LOW PRESSURE SYSTEM ABOUT 280 MILES EAST SOUTHEAST OF
CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH
WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH
OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER
THE COASTAL WATERS. HURRICANE FORCE WINDS ARE EXPECTED ACROSS
PORTIONS OF THE OFFSHORE WATERS.

LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES
RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES.
EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.



$$


15
000 
WHUS42 KILM 080313
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1113 PM EDT MON MAY 7 2007

NCZ097-100-101-SCZ034-046-081115-
/O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
1113 PM EDT MON MAY 7 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES
RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES.
EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$
000 
WHUS42 KILM 080324 CCA
CFWILM

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
1123 PM EDT MON MAY 7 2007

NCZ097-100-101-SCZ034-046-081145-
/O.COR.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
1123 PM EDT MON MAY 7 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. 

AN INTENSE LOW PRESSURE SYSTEM ABOUT 280 MILES EAST SOUTHEAST OF
CAPE FEAR WILL CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH
WEDNESDAY. THE LOW COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH
OF THE REGION WILL PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER
THE COASTAL WATERS. HURRICANE FORCE WINDS ARE EXPECTED ACROSS
PORTIONS OF THE OFFSHORE WATERS.

LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES
RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES.
EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$
000 
WHUS42 KILM 080736
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
336 AM EDT TUE MAY 8 2007

NCZ097-100-101-SCZ034-046-081700-
/O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
336 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

STRONG LOW PRESSURE ABOUT 230 MILES SOUTHEAST OF CAPE FEAR WILL
CONTINUE TO DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE LOW
COMBINED WITH A STRONG HIGH PRESSURE AREA NORTH OF THE REGION WILL
PRODUCE GALE FORCE WINDS AND HIGHER GUSTS OVER THE COASTAL WATERS.

LARGE SEAS GENERATED BY THE LOW WILL MOVE TOWARD THE BEACHES
RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES.
EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$
000 
WHUS42 KILM 081425
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 AM EDT TUE MAY 8 2007

NCZ097-100-101-SCZ034-046-082100-
/O.CON.KILM.SU.Y.0002.000000T0000Z-070509T0000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
1025 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

LARGE SEAS GENERATED BY THE INTENSE AREA OF LOW PRESSURE FAR OFF
THE GEORGIA COAST WILL PROPAGATE TOWARD THE AREA BEACHES
RESULTING IN EXTREMELY ROUGH SURF AND LARGE BREAKING WAVES.
EROSION IS ALSO POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS AND LOCALIZED BEACH EROSION.

$$

SRP
000 
WHUS42 KILM 081958
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT TUE MAY 8 2007

NCZ097-100-101-SCZ034-046-090800-
/O.EXT.KILM.SU.Y.0002.000000T0000Z-070509T1000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
358 PM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

LARGE WAVES WILL CONTINUE TO IMPACT THE AREA BEACHES THROUGH
TONIGHT. AS A RESULT THE HIGH SURF ADVISORY HAS BEEN EXTENDED.
AREA LIFEGUARDS HAVE REPORTED LARGE SURF AND RIP CURRENTS TODAY.
THESE CONDITIONS WILL PERSIST THROUGH TONIGHT.

IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL
THE THREAT OF LARGE BREAKING WAVES AND THE INCREASED THREAT OF
DANGEROUS RIP CURRENT HAS ENDED. THE THREAT FOR RIP CURRENTS WILL
LIKELY CONTINUE THROUGH WEDNESDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS AND LOCALIZED BEACH EROSION.

$$

SRP
000 
WHUS42 KILM 090620
CFWILM

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
220 AM EDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH
SURF ADVISORY. 


NCZ097-100-101-SCZ034-046-090730-
/O.CAN.KILM.SU.Y.0002.000000T0000Z-070509T1000Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
220 AM EDT WED MAY 9 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE DECREASING WIND WAVES AND SWELL ENERGY FROM THE STORM OFF OF
THE GEORGIA COAST WILL NO LONGER SUPPORT BREAKING WAVES LARGE
ENOUGH TO WARRANT A HIGH SURF ADVISORY.  


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this high surf advisory went out at May 7, 1:25 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 7, 1:25 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
125 AM EDT MON MAY 7 2007

.SYNOPSIS...
AN INTENSE AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP JUST OFF
THE OUTER BANKS TONIGHT AND THEN SLOWLY DRIFT SOUTHWARD...REMAINING
JUST OFF THE CAROLINA COAST MUCH OF THIS WEEK. STRONG HIGH PRESSURE
WILL BUILD IN FROM THE NORTH...CREATING A PROLONGED PERIOD OF STRONG
WINDS BEGINNING THIS AFTERNOON. A PATTERN MORE TYPICAL OS SUMMER
WILL DEVELOP LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH 6 AM MONDAY/...
EXPECT CLEAR SKIES TONIGHT WITH WINDY CONDITIONS TO CONTINUE
OVERNIGHT.  MINIMUM TEMPERATURES ARE POSSIBLY THE BIGGEST PROBLEM OF
THE EVENING WITH CAA ONGOING.  PRESENT THINKING IS MINS IN THE MID
TO UPPER 40S LOOK REASONABLE.  ALL IN ALL GOING FORECAST LOOKS TO BE
FINE AND LATEST PACKAGE REQUIRED LITTLE ADJUSTMENT.

&&

.SHORT TERM /6 AM MONDAY THROUGH TUESDAY/...
SFC LOW PROGGED TO BE APPROX 300NM EAST OF KILM AT THE BEGINNING OF
THE PD WITH A PRESSURE OF ABOUT 1000MB. AT THIS TIME THE CYCLONE
WILL ALSO BE IN THE EARLY STAGES OF OCCLUSION...ALL THE WAY THRU 200
MB...WHICH SHOULD OCCUR BY 18Z. WITH THE LOSS OF BAROCLINIC ENERGY
SOURCE THE PRESSURE FALLS WILL PROBABLY LEVEL OFF JUST BELOW 1000MB.
DURING CONFERENCE CALLS WITH WFOS ACRS MOST OF SE COAST/HPC/OPC
THERE WAS CONCERN THAT PRESSURE WILL BE LOWER. HAVE GONE WITH A WIND
ADVISORY FOR NC COASTAL COUNTIES...ESP BEACHES WHERE GUSTS SHOULD
APPROACH 45 MPH ONCE DAYTIME HEATING COMMENCES. THE ADVISORY COULD
CONCEIVABLY BE NEEDED INTO MONDAY NIGHT SINCE ALTHOUGH AN INVERSION
WILL NOT DEVELOP THERE WILL STILL BE CONSIDERABLE MIXING.

STRONG WINDS WILL CONTINUE FOR THE REMAINDER OF THE PD BUT WHETHER
OR NOT ADVISORIES WILL BE NEEDED DEPENDS ON THE STRENGTH AND TRACK
OF THE LOW...WHICH IS STILL A BIT UNCERTAIN. ALSO OF IMPORTANCE IS
THE STRENGTH AND POSITION OF THE 1030+ HIGH OVER NY/PA...WHICH IS
JUST AS MUCH CAUSE OF THE WIND AS THE STORM ITSELF ON ACCOUNT OF THE
TREMENDOUS GRADIENT BETWEEN THEM. RELATED TO THIS UNCERTAINTY IS THE
POSSIBILITY OF THE SYSTEM BRINGING SOME MOISTURE TO THE COAST BY
TUESDAY AS IT BEGINS TO RETROGRADE...WHICH IS FORTUNATELY NOW PRETTY
MUCH AGREED UPON BY MODELS. STILL FEEL THAT SLIGHT CHANCE THRU THE
PD IS THE BEST WE CAN HOPE FOR...PERHAPS BETTER CHANCES FARTHER OUT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MUCH LIKE THE SHORT TERM...THE LONG TERM WILL FOCUS AROUND THE
EVOLUTION OF THE ANOMALOUS LOW PRESSURE SYSTEM MEANDERING OFF THE
SOUTHEAST COAST. NO WHOLESALE CHANGES TO THE EXTENDED WHILE
BASICALLY FOLLOWING THE HPC PREFERRED SOLUTION. THIS SOLUTION AT
THIS POINT IS A COMPROMISE  BETWEEN THE GFS AND WRF
SOLUTIONS...WHICH BY THE WAY ARE COMING INTO BETTER AGREEMENT.

FORTUNATELY THE TREND WILL BE TO WEAKEN THE SYSTEM...FROM 1008 MB
WEDNESDAY MORNING TO A 1012 MB OPEN WAVE ACROSS THE FLORIDA
PENINSULA BY SATURDAY MORNING. DIFFICULT TO SAY THE COVERAGE OF THE
PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM AT THIS
POINT...CRUDE EXTRAPOLATION OF THE GFS/WRF FIELDS WITH THE HPC
POSITIONS WOULD LEAVE OUR AREA OUT OF THE BEST FORCING/MOISTURE.
WILL KEEP POPS LOW...SLIGHT FOR NOW. A WEAK COASTAL TROUGH SETTING
UP FOR THE WEEKEND UNDER THE BUILDING 500MB RIDGE MAY BRING A BETTER
CHANCE OF RAIN...ON A DIURNAL CYCLE.

TEMPERATURES TREND FROM SLIGHTLY BELOW CLIMATOLOGY WITH ALL THE
MOISTURE EARLY TO ABOVE NORMALS UNDER THE BUILDING RIDGE BY THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NO CHANGE TO CONDITIONS WITH VFR THROUGH THIS FORECAST. BIGGEST CONCERN
WILL BE WITH THE NORTHERLY WINDS OF 20 TO 25 KT TODAY WITH GUST TO
40 KTS AT THE COASTAL TAF SITES IN RESPONSE TO GRADIENT BETWEEN HIGH
PRESSURE TO THE NORTH DEVELOPING LOW OFF THE CAROLINA COAST.

AVIATION OUTLOOK...CHANCE OF CONVECTIVE SHOWERS TUESDAY THROUGH
THURSDAY. STRONG NORTH WINDS 20-35 KTS WITH HIGHER GUSTS EXPECTED
THROUGH WEDNESDAY AS THE STORM SYSTEM WEAKENS BUT MOVES CLOSER TO
THE COASTLINE.

&&

.MARINE...
NEAR TERM /THROUGH 6 AM MONDAY/...
EXPECT N TO NE WINDS IN THE 25 TO 35 KT RANGE TONIGHT WITH HIGHER
GUSTS.  SEAS NEEDED A SLIGHT TWEAK UPWARD WITH 41013 RUNNING 13 FEET
ALREADY.  WITHIN 20 NM...SEAS SHOULD RUN IN THE 10 TO 12 FEET RANGE
TONIGHT OFF NC AND 8 TO 9 FEET OFF SC.

SHORT TERM /6 AM MONDAY THROUGH TUESDAY/...
LONG DURATION OF STRONG GALES CONTINUES THROUGH MOST OF THE PERIOD.
DEBATED UPGRADING TO STORM WARNING FOR NRN TWO ZONES AS GUSTS OF 50
KTS CERTAINLY SEEM ATTAINABLE. THE WINDS HAVE PICKED UP TODAY A BIT
QUICKER AND FASTER THAN ANTICIPATED THIS TIME YESTERDAY. HOPEFULLY
THE STORM WILL BEHAVE BETTER BY TOMORROW...BEING LESS IN ITS
FORMATIVE STAGES. FOR NOW WILL GO WITH SOLID GALES AND INDICATE
GUSTS TO 50 KT IN CWF FOR NRN ZONES. GALES HAVE ALSO BEEN EXTENDED
THRU TUESDAY AFTERNOON. WITH INCREASING AGREEMENT IN GUIDANCE
REGARDING WINDS THE WNA WAVE GUIDANCE HAS SEEMED REASONABLE. SEAS
LOOK TO MAX OUT IN THE 12 TO 17 FT RANGE LATE MONDAY/MONDAY
NIGHT...HIGHEST NEAR FRYING PAN SHOALS.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
SIMILAR TO THE LONG TERM PUBLIC FORECAST...NO WHOLESALE CHANGES TO
THIS PACKAGE. WINDS WILL REMAIN STRONG WITH SPEEDS IN THE SMALL
CRAFT RANGE AT THE BEGINNING OF THE PERIOD DROPPING TO AROUND 10
KNOTS BY THE END OF THE PERIOD UNDER A WEAK SURFACE PRESSURE PATTERN.

WAVE HEIGHTS FOLLOW A SIMILAR TREND. START THE PERIOD WITH 14 OUTER
WATERS QUICKLY DIMINISHING TO 6 FEET FRIDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...WIND ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR NCZ097-100-101.

MARINE...GALE WARNING UNTIL 3 PM EDT TUESDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...RAN
SHORT TERM...MBB
LONG TERM...SHK
AVIATION...HAWKINS
Hazardous weather outlook, May 6, 3:26 PM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT SUN MAY 6 2007

NCZ097-100-101-071000-
PENDER-BRUNSWICK-NEW HANOVER-
326 PM EDT SUN MAY 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY...FROM BALD
HEAD ISLAND TO SURF CITY.

STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH WILL CONTINUE.

STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT AND ROUGH SURF
ARE ALL EXPECTED THROUGH TONIGHT. NORTHEAST WINDS WILL
PREVAIL...KEEPING ANY BEACH EROSION TO A MINIMUM AND CAPPING
BREAKERS AT SIX FEET OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-046-071000-
HORRY-GEORGETOWN-
326 PM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
40 MPH WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE MONDAY
AND MONDAY NIGHT. LATER FORECASTS WILL ACCESS THE NEED FOR A WIND
ADVISORY FOR THIS PERIOD OF TIME.

STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT...VERY ROUGH
SURF...AND AN INCREASING SWELL...ARE ALL EXPECTED THROUGH TUESDAY.
NORTH TO NORTHEAST WINDS WILL PREVAIL...KEEPING ANY BEACH EROSION
TO A MINIMUM AND CAPPING BREAKERS AT SIX FEET OR LESS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-071000-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
326 PM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY
GUSTING TO 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY
GUSTING TO 30 MPH...THROUGH MONDAY NIGHT OR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-071000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
326 PM EDT SUN MAY 6 2007

...GALE WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

Nearby

High Surf Advisories in North Carolina, 2007High Surf Advisories in South Carolina, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.